Alert archive / Texas / Dense Fog Advisories in 2012

Dense Fog Advisory 21, NWS Austin/San Antonio, TX

November 1, 201229 counties in Texas

NWS Austin/San Antonio, TX issued this dense fog advisory at Nov 1, 2012, 4:58 AM CDT for 29 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2012, 4:58 AM CDT (09:58 UTC)
Expired
Nov 1, 2012, 10:00 AM CDT
In force
5 hr
Issued by
NWS Austin/San Antonio, TX
All 29 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 62 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 10.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2012-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2012-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
1836 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

175 
WWUS74 KEWX 010958
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
458 AM CDT THU NOV 1 2012

...AREAS OF DENSE FOG THROUGH 10 AM FOR THE EAST AND SOUTHEAST
COUNTIES OF SOUTH CENTRAL TEXAS...

.LIGHT AND VARIABLE WINDS COUPLED WITH OVERNIGHT COOLING AND 
A SHALLOW LAYER OF MOISTURE HAS PRODUCED AREAS OF FOG OVER
LEE...BASTROP...FAYETTE...LAVACA...DEWITT...GONZALES...KARNES...
CALDWELL...WILSON AND ATASCOSA COUNTIES THIS MORNING. THE FOG IS
EXPECTED TO CONTINUE TO INCREASE EARLY THIS MORNING...WITH AREAS
OF DENSE FOG EXPECTED TO DEVELOP. THE FOG IS EXPECTED TO DIMINISH
AROUND 10 AM.

TXZ193-194-208-209-220>225-011500-
/O.NEW.KEWX.FG.Y.0021.121101T1000Z-121101T1500Z/
BASTROP-LEE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-
INCLUDING THE CITIES OF...BASTROP...GIDDINGS...LOCKHART...
LA GRANGE...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE
458 AM CDT THU NOV 1 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS
MORNING. 

* VISIBILITY...ONE-QUARTER OF A MILE OR LESS.

* IMPACTS...MOTORISTS WILL ENCOUNTER REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. THIS WILL CAUSE HAZARDOUS
DRIVING CONDITIONS ON ROADS AND HIGHWAYS.  IF DRIVING...
SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE
AHEAD OF YOU.

&&

$$
3 follow-up statements
720 
WWUS74 KEWX 011108
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
608 AM CDT THU NOV 1 2012

...AREAS OF DENSE FOG THROUGH 10 AM FOR PARTS OF THE HILL COUNTRY
AND ADJACENT PARTS OF SOUTH CENTRAL TEXAS...

.LIGHT AND VARIABLE WINDS COUPLED WITH OVERNIGHT COOLING AND A
SHALLOW LAYER OF MOISTURE HAS PRODUCED AREAS OF FOG...THAT
CONTINUE TO EXPAND IN AREA EARLY THIS MORNING. AREAS OF FOG
HAVE DEVELOPED OVER TRAVIS...HAYS...LEE...BASTROP...FAYETTE...
CALDWELL...COMAL...GUADALUPE...BEXAR...MEDINA...KERR...BLANCO...
KENDALL...BANDERA...FRIO...UVALDE...DIMMIT...ZAVALA...ATASCOSA...
WILSON...KARNES...DEWITT...GONZALES AND LAVACA COUNTIES THIS
MORNING. THE FOG IS EXPECTED TO CONTINUE TO INCREASE EARLY THIS
MORNING...WITH AREAS OF DENSE FOG EXPECTED TO DEVELOP. THE FOG IS
EXPECTED TO DIMINISH AROUND 10 AM.

TXZ186-187-189>192-203>207-218-219-228-011500-
/O.EXB.KEWX.FG.Y.0021.121101T1108Z-121101T1500Z/
KERR-BANDERA-KENDALL-BLANCO-HAYS-TRAVIS-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-ZAVALA-FRIO-DIMMIT-
INCLUDING THE CITIES OF...KERRVILLE...BANDERA...BOERNE...BLANCO...
SAN MARCOS...AUSTIN...UVALDE...HONDO...SAN ANTONIO...
NEW BRAUNFELS...SEGUIN...CRYSTAL CITY...PEARSALL...
CARRIZO SPRINGS
608 AM CDT THU NOV 1 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS
MORNING. 

* VISIBILITY...ONE-QUARTER OF A MILE OR LESS.

* IMPACTS...MOTORISTS WILL ENCOUNTER REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. THIS WILL CAUSE HAZARDOUS
DRIVING CONDITIONS ON ROADS AND HIGHWAYS.  IF DRIVING... SLOW
DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU.

&&

$$

TXZ193-194-208-209-220>225-011500-
/O.CON.KEWX.FG.Y.0021.000000T0000Z-121101T1500Z/
BASTROP-LEE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-
INCLUDING THE CITIES OF...BASTROP...GIDDINGS...LOCKHART...
LA GRANGE...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE
608 AM CDT THU NOV 1 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* VISIBILITY...ONE-QUARTER OF A MILE OR LESS.

* IMPACTS...MOTORISTS WILL ENCOUNTER REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. THIS WILL CAUSE HAZARDOUS
DRIVING CONDITIONS ON ROADS AND HIGHWAYS.  IF DRIVING... SLOW
DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU.

&&

$$
236 
WWUS74 KEWX 011336
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
836 AM CDT THU NOV 1 2012

...AREAS OF DENSE FOG THROUGH 10 AM FOR PARTS OF THE HILL COUNTRY
AND ADJACENT PARTS OF SOUTH CENTRAL TEXAS...

.LIGHT AND VARIABLE WINDS COUPLED WITH OVERNIGHT COOLING AND A
SHALLOW LAYER OF MOISTURE HAS PRODUCED AREAS OF DENSE FOG...THAT
CONTINUE TO EXPAND IN AREA. AREAS OF DENSE FOG ARE NOW ALONG AND
EAST OF A DEL RIO TO SONORA LINE AND SOUTH OF A HARPER TO AUSTIN
TO CAMERON LINE. THE DENSE FOG IS EXPECTED TO PERSIST INTO THE MID
MORNING HOURS. THE FOG IS EXPECTED TO DISSIPATE BETWEEN 10 AM AND
11 AM.

TXZ183>185-202-217-011500-
/O.EXA.KEWX.FG.Y.0021.000000T0000Z-121101T1500Z/
VAL VERDE-EDWARDS-REAL-KINNEY-MAVERICK-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY...
BRACKETTVILLE...EAGLE PASS
836 AM CDT THU NOV 1 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS
MORNING. 

* VISIBILITY...ONE-QUARTER OF A MILE OR LESS.

* IMPACTS...MOTORISTS WILL ENCOUNTER REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. THIS WILL CAUSE HAZARDOUS
DRIVING CONDITIONS ON ROADS AND HIGHWAYS.  IF DRIVING... SLOW
DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU.

&&

$$

TXZ186-187-189>194-203>209-218>225-228-011500-
/O.CON.KEWX.FG.Y.0021.000000T0000Z-121101T1500Z/
KERR-BANDERA-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...KERRVILLE...BANDERA...BOERNE...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
836 AM CDT THU NOV 1 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* VISIBILITY...ONE-QUARTER OF A MILE OR LESS.

* IMPACTS...MOTORISTS WILL ENCOUNTER REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. THIS WILL CAUSE HAZARDOUS
DRIVING CONDITIONS ON ROADS AND HIGHWAYS.  IF DRIVING... SLOW
DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU.

&&

$$
229 
WWUS74 KEWX 011500
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1000 AM CDT THU NOV 1 2012

...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

TXZ183>187-189>194-202>209-217>225-228-011600-
/O.EXP.KEWX.FG.Y.0021.000000T0000Z-121101T1500Z/
VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KENDALL-BLANCO-HAYS-TRAVIS-
BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY...
KERRVILLE...BANDERA...BOERNE...BLANCO...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
1000 AM CDT THU NOV 1 2012

...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

THE FOG CONTINUES TO LIFT ACROSS MUCH OF SOUTH CENTRAL TEXAS AT
MID MORNING WITH VISIBILITIES IMPROVING. HOWEVER...PATCHY DENSE
FOG WILL CONTINUE FOR THE NEXT HOUR IN SOME SPOTS.

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this dense fog advisory went out at Nov 1, 4:12 AM CDT, 46 minutes earlier.

Area forecast discussion, Nov 1, 4:12 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
412 AM CDT THU NOV 1 2012

.DISCUSSION...
SHALLOW LAYER OF MOISTURE CONTINUES ALONG AND EAST TO SOUTHEAST OF
THE ESCARPMENT EARLY THIS MORNING AND IS EXPECTED TO MOVE SLIGHTLY
FURTHER NORTH AROUND AND AFTER SUNRISE.  CONTINUED TREND OF PATCHY
FOG TO AREAS OF FOG NEAR AND SOUTHEAST OF THE ESCARPMENT FOR THE
EARLY TO MID MORNING TODAY...THEN DIMINISHING BY LATE MORNING.
RIDGING ALOFT THAT HAS BEEN IN PLACE FROM WEDNESDAY WILL SLOWLY
WEAKEN LATER TODAY...AS A 500 HPA TROF DEVELOPS OVER THE SOUTHWEST
U.S. TONIGHT THROUGH FRIDAY. THIS WILL ALLOW SOUTH AND SOUTHEAST
WINDS TO INCREASE TODAY THROUGH FRIDAY...AS SFC LOW PRESSURE
INCREASES ACROSS WEST TEXAS...AND THE SFC RIDGE MOVES ARTHER TO
THE EAST OF SOUTH CENTRAL TEXAS. LATE NIGHT AND MORNING CLOUDS TO
PARTLY CLOUDY AFTERNOONS ARE EXPECTED FRIDAY AND SATURDAY.
ON SATURDAY...THE HEIGHT FIELD ALOFT WILL CONTINUE TO WEAKEN...AS
A 500 HPA TROF MOVES FROM THE ROCKIES TO THE NORTHERN PLAINS...
WHILE TO THE SOUTH A WEAK 500 HPA TROF WILL MOVE TO WEST TEXAS.
WITH THIS PATTERN SHOWED POSSIBLE SHOWERS OR THUNDERSTORMS ON
SATURDAY AS MORE UNSTABLE CONDITIONS DEVELOP FROM THE WEST AND
NORTHWEST.

ON SUNDAY THE 500 HPA TROF OVER THE NORTHERN PLAINS IS FORECAST
TO MOVE OVER THE MISSISSIPPI VALLEY. THIS WILL ALLOW A COLD FRONT
TO MOVE ACROSS SOUTH CENTRAL TEXAS ON SUNDAY...AND BRING A CHANCE
OF SHOWERS OR THUNDERSTORMS TO THE AREA...ASSOCIATED WITH THE
COLD FRONT AND A 500 HPA S/W TROF COMING FROM THE NORTHWEST.
THIS WEATHER SYSTEM IS EXPECTED TO MOVE EAST OF SOUTH CENTRAL
TEXAS BY MONDAY.  SHOWED DECREASING CLOUDS FOR MONDAY WITH
DRIER CONDITIONS...EXCEPT FOR THE SOUTHWEST PART OF SOUTH CENTRAL
TEXAS...WHERE MARGINAL OVERRUNNING CLOUDS MAY LINGER DURING THE
EARLY PART OF THE DAY. FORECAST SOLUTIONS SHOW A 2ND S/W TROF
APPROACHING FROM THE NORTHWEST LATE MONDAY AND MONDAY NIGHT...THAT
WILL BRING ANOTHER WAVE OF COOLER AND DRIER AIR TO SOUTH CENTRAL
TEXAS ON MONDAY NIGHT AND TUESDAY. SHOWED LESS CLOUD COVER FOR
MONDAY NIGHT. ON TUESDAY...A MOSTLY SUNNY AND PLEASANT DAY IS
EXPECTED. MOSTLY CLEAR AND COOL CONDITIONS TUESDAY NIGHT WILL BE
FOLLOWED BY ANOTHER MOSTLY SUNNY AND PLEASANT DAY ON WEDNESDAY.
THE 500 HPA RIDGE OVER SOUTH CENTRAL TEXAS ON TUESDAY AND
WEDNESDAY IS EXPECTED TO WEAKEN WEDNESDAY NIGHT THROUGH
THURSDAY...AS SOUTH AND SOUTHEAST WINDS RETURN AND INCREASE ON
THURSDAY. THIS WILL BRING LATE NIGHT AND MORNING CLOUDS TO PARTLY
CLOUDY AFTERNOONS TO THE AREA LATE NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              86  62  85  65  82 /   0  -   -   -   30
AUSTIN BERGSTROM INTL AIRPORT  85  59  85  60  82 /   0  -   -   -   30
NEW BRAUNFELS MUNI AIRPORT     85  61  84  62  82 /   0  -   -   -   30
BURNET MUNI AIRPORT            84  59  82  62  80 /   0  -   -   -   30
DEL RIO INTL AIRPORT           84  62  83  63  82 /   0  -   -   -   20
GEORGETOWN MUNI AIRPORT        84  61  83  61  80 /   0  -   -   -   30
HONDO MUNI AIRPORT             86  61  83  61  83 /   0  -   -   10  30
SAN MARCOS MUNI AIRPORT        85  61  84  62  81 /   0  -   -   -   30
LA GRANGE - FAYETTE REGIONAL   85  63  85  63  80 /   0  10  -   10  30
SAN ANTONIO INTL AIRPORT       83  63  82  65  81 /   0  -   -   -   30
STINSON MUNI AIRPORT           84  63  83  64  82 /   0  -   -   -   30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...25
SYNOPTIC/GRIDS...08
Hazardous weather outlook, Oct 31, 5:05 AM CDT, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 AM CDT WED OCT 31 2012

TXZ171>173-183>194-202>209-217>225-228-011015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
505 AM CDT WED OCT 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Dense Fog Advisories in Texas, 2012Every dense fog advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.